MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE II 60DEG 3MM SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE II 60DEG 3MM SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7210113
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery when the wand was used for soft tissue ablation, there was an arc at the return electrode it emitted red light.There was a 5 min delay.A backup device was available, no patient injury reported.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was returned for evaluation.The evaluation was performed by smith and nephew and could not confirm the customer complaint for the return electrode emitted red light.A visual inspection was performed and showed the probe has been used in the field.There is insulation damage at the tip and around the return electrode.This damage is caused by contact with another source.Functional inspection was performed.The probe was connected to the generator and all appropriate setting were displayed.The probe was activated in saline solution and functioned as intended.Possible root cause for a red light to display from the return electrode would be if the probe was buried in the soft tissue completely covering the active electrode.A device history record review was performed and showed no non-conformance or deviations associated with the lot number provided.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
PROBE SAPHYRE II 60DEG 3MM SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9126230
Report Number3003604053-2019-00124
Device Sequence Number11346087
Product Code GEI
UDI-Device Identifier03596010483287
UDI-Public03596010483287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Catalogue Number7210113
Device Lot Number2022658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1